Alert archive / Texas / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this winter storm warning at Jan 9, 2011, 1:06 PM CST for 9 counties in Texas. It was in force for 5 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2011, 1:06 PM CST (19:06 UTC)
- Expired
- Jan 9, 2011, 5:53 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Cooke County, TX, Delta County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 1:15 PM CST | SNOW 2 | Mckinney, TX | |
| Jan 9, 1:53 PM CST | HEAVY SNOW 4 | Mckinney, TX | PUBLIC REPORTED OVER 3 INCHES ON CONCRETE PATIO AND 5 INCHES ON THE GRASSY SURFACES |
| Jan 9, 2:04 PM CST | SNOW 3 | 4 Nne Greenville, TX | 3 INCHES OF GROUND AND 2 INCHES COVERING THE HIGHWAY. |
| Jan 9, 2:08 PM CST | HEAVY SNOW 4 | 3 Sw Mckinney, TX | IN FRISCO |
| Jan 9, 2:26 PM CST | HEAVY SNOW 5 | Bonham, TX | |
| Jan 9, 2:30 PM CST | HEAVY SNOW 6 | Sulphur Springs, TX | 5-6 INCHES IN SULPHUR SPRINGS |
| Jan 9, 2:45 PM CST | HEAVY SNOW 5 | Paris, TX | PD REPORTS UP TO 5 INCHES AND NUMEROUS ACCIDENTS |
| Jan 9, 2:48 PM CST | HEAVY SNOW 4 | Emory, TX | SHERIFF REPORTS 4 INCHES IN EMORY WITH A FEW ACCIDENTS REPORTED. |
| Jan 9, 2:50 PM CST | HEAVY SNOW 5.8 | Cooper, TX | |
| Jan 9, 2:54 PM CST | SNOW 3.5 | 2 Ene Mountain Springs, TX | |
| Jan 9, 3:15 PM CST | SNOW 6 | Cooper, TX | |
| Jan 9, 3:16 PM CST | HEAVY SNOW 4 | Cumby, TX | 4+ INCHES IN CUMBY |
| Jan 9, 5:03 PM CST | HEAVY SNOW 5.2 | Cumby, TX | |
| Jan 9, 5:05 PM CST | HEAVY SNOW 5.1 | 3 N Princeton, TX | 7988 COUNTY ROAD 831 PRINCETON, TX |
| Jan 9, 5:54 PM CST | HEAVY SNOW 4.5 | Dodd City, TX | DODD CITY |
| Jan 9, 5:56 PM CST | HEAVY SNOW 5 | Sulphur Springs, TX | |
| Jan 9, 6:00 PM CST | SNOW 5 | Quinlan, TX | 5 IN SNOW NEAR QUINLAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS44 KFWD 091906 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 106 PM CST SUN JAN 9 2011 TXZ092>095-104>107-123-100300- /O.UPG.KFWD.WW.Y.0001.000000T0000Z-110110T1500Z/ /O.NEW.KFWD.WS.W.0001.110109T1906Z-110110T1500Z/ COOKE-GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...EMORY...POINT...EAST TAWAKONI 106 PM CST SUN JAN 9 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST MONDAY... ...WINTER WEATHER ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. THE WINTER WEATHER ADVISORY FOR SNOW IS NO LONGER IN EFFECT. MODERATE TO HEAVY SNOWFALL BEGAN THIS MORNING AND 1 TO 3 INCHES OF SNOW HAS ALREADY BEEN REPORTED ACROSS THE AREA. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE ACROSS THE WARNED AREA BEFORE THE SNOW ENDS LATER THIS AFTERNOON OR EARLY EVENING. AFTER THE SNOW ENDS...FREEZING DRIZZLE MAY DEVELOP WHICH WILL CAUSE FURTHER TRAVEL PROBLEMS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ091-145-100300- /O.EXA.KFWD.WW.Y.0001.000000T0000Z-110110T1500Z/ MONTAGUE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...HILLSBORO 106 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. LIGHT TO MODERATE SNOW BEGAN FALLING ACROSS THE REGION EARLIER TODAY AND THE SNOW IS EXPECTED TO CONTINUE THROUGH 3 TO 5 PM BEFORE SLOWLY TAPERING OFF. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED BEFORE THE SNOWFALL ENDS. OVERNIGHT...FREEZING DRIZZLE WILL BE A CONCERN WHICH WILL LEAD TO FURTHER TRAVEL PROBLEMS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. $$ TXZ102-103-117>122-131>135-146>148-100300- /O.CON.KFWD.WW.Y.0001.000000T0000Z-110110T1500Z/ WISE-DENTON-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-HOOD- SOMERVELL-JOHNSON-ELLIS-HENDERSON-NAVARRO-FREESTONE-ANDERSON- INCLUDING THE CITIES OF...DECATUR...BRIDGEPORT...DENTON... LEWISVILLE...FLOWER MOUND...THE COLONY...WEATHERFORD...BRIAR... FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS... GUN BARREL CITY...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE 106 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. LIGHT TO MODERATE SNOW BEGAN FALLING ACROSS THE REGION EARLIER TODAY AND THE SNOW IS EXPECTED TO CONTINUE THROUGH 3 TO 7 PM BEFORE SLOWLY TAPERING OFF FROM WEST TO EAST . 1 TO 4 INCHES OF SNOW CAN BE EXPECTED BEFORE THE SNOWFALL ENDS...WITH THE HEAVIER TOTALS ACROSS DALLAS...DENTON...KAUFMAN AND ROCKWALL COUNTIES. OVERNIGHT...FREEZING DRIZZLE WILL BE A CONCERN WHICH WILL LEAD TO FURTHER TRAVEL PROBLEMS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. $$
2 follow-up statements
081 WWUS44 KFWD 092126 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CST SUN JAN 9 2011 TXZ092-100600- /O.CAN.KFWD.WS.W.0001.000000T0000Z-110110T1500Z/ /O.EXA.KFWD.WW.Y.0001.000000T0000Z-110110T1500Z/ COOKE- INCLUDING THE CITY OF...GAINESVILLE 326 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. THE WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN CANCELLED. THE SNOW HAS ENDED ACROSS THE ADVISORY AREA...BUT FREEZING DRIZZLE IS EXPECTED TO DEVELOP AFTER MIDNIGHT. WITH TEMPERATURES IN THE MIDDLE 20S...FURTHER ICING OF AREA ROADWAYS IS EXPECTED AS THE DRIZZLE FREEZES ON CONTACT. CONDITIONS WILL IMPROVE AFTER 9 AM CST. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. $$ TXZ093>095-104>107-123-100600- /O.CON.KFWD.WS.W.0001.000000T0000Z-110110T1500Z/ GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS... PLANO...GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS... EMORY...POINT...EAST TAWAKONI 326 PM CST SUN JAN 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. MODERATE TO HEAVY SNOW CONTINUES ACROSS THE WARNED AREA BUT WILL BEGIN TO TAPER OFF FROM WEST TO EAST BY 6 PM. UP TO 6 INCHES OF SNOW HAS ALREADY FALLEN ACROSS THE WARNED AREA. THE WARNING WILL LIKELY BE REPLACED WITH AN ADVISORY LATER THIS EVENING AS FREEZING DRIZZLE IS EXPECTED TO DEVELOP AFTER MIDNIGHT. WITH TEMPERATURES IN THE MIDDLE 20S...FURTHER ICING OF AREA ROADWAYS IS EXPECTED AS THE DRIZZLE FREEZES ON CONTACT. CONDITIONS WILL IMPROVE AFTER 9 AM CST. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TXZ091-102-103-117>122-131>135-145>148-100600- /O.CON.KFWD.WW.Y.0001.000000T0000Z-110110T1500Z/ MONTAGUE-WISE-DENTON-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-HILL-NAVARRO- FREESTONE-ANDERSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE... BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS... ATHENS...GUN BARREL CITY...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE 326 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. THE SNOW HAS ENDED ACROSS THE ADVISORY AREA...BUT FREEZING DRIZZLE IS EXPECTED TO DEVELOP AFTER MIDNIGHT. WITH TEMPERATURES IN THE MIDDLE 20S...FURTHER ICING OF AREA ROADWAYS IS EXPECTED AS THE DRIZZLE FREEZES ON CONTACT. CONDITIONS WILL IMPROVE AFTER 9 AM CST. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. $$
027 WWUS44 KFWD 092353 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 553 PM CST SUN JAN 9 2011 TXZ093>095-104>107-123-100800- /O.CAN.KFWD.WS.W.0001.000000T0000Z-110110T1500Z/ /O.EXA.KFWD.WW.Y.0001.000000T0000Z-110110T1500Z/ GRAYSON-FANNIN-LAMAR-COLLIN-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...SHERMAN...DENISON...BONHAM...PARIS... PLANO...GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS... EMORY...POINT...EAST TAWAKONI 553 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. THE WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN CANCELLED. THE SNOW HAS ENDED ACROSS THE ADVISORY AREA...BUT FREEZING DRIZZLE IS EXPECTED TO DEVELOP AFTER MIDNIGHT. WITH TEMPERATURES IN THE MIDDLE 20S...FURTHER ICING OF AREA ROADWAYS IS EXPECTED AS THE DRIZZLE FREEZES ON CONTACT. CONDITIONS WILL IMPROVE AFTER 9 AM CST. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. $$ TXZ091-092-102-103-117>122-131>135-145>148-100800- /O.CON.KFWD.WW.Y.0001.000000T0000Z-110110T1500Z/ MONTAGUE-COOKE-WISE-DENTON-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-HILL-NAVARRO- FREESTONE-ANDERSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT... CANTON...GRAND SALINE...VAN...EDGEWOOD...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... HILLSBORO...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE 553 PM CST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. THE SNOW HAS ENDED ACROSS THE ADVISORY AREA...BUT FREEZING DRIZZLE IS EXPECTED TO DEVELOP AFTER MIDNIGHT. WITH TEMPERATURES IN THE MIDDLE 20S...FURTHER ICING OF AREA ROADWAYS IS EXPECTED AS THE DRIZZLE FREEZES ON CONTACT. CONDITIONS WILL IMPROVE AFTER 9 AM CST. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 1:04 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 9, 1:04 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 104 PM CST SUN JAN 9 2011 .UPDATE... WILL BE UPGRADING THE WINTER WEATHER ADVISORY TO A WINTER STORM WARNING SHORTLY FOR AREAS FROM GAINESVILLE TO PLANO TO EMORY NORTHEASTWARD. WILL ALSO ADD MONTAGUE AND HILL COUNTIES TO THE WINTER WEATHER ADVISORY. REPORTS COMING IN SO FAR INDICATE 1 TO 3 INCHES OF SNOW IN THE AREA NORTHEAST OF A GAINESVILLE TO EMORY LINE. RADAR TRENDS AND MODEL DATA INDICATE AN ADDITIONAL 1 TO 3 INCHES POSSIBLE IN THE AREA THAT IS BEING UPGRADING TO A WARNING. 58 && .AVIATION... RAIN SNOW LINE HAS BEEN SLOWLY MOVING SOUTHEAST THROUGHOUT THE MORNING. HAVE HAD REPORTS OF SNOW AND SLEET IN NE DALLAS COUNTY AS WELL AS DENTON...WISE...AND ELLIS. THIS WILL CONTINUE TO HAPPEN AND WILL START THE TAFS OUT WITH RASN AND THEN QUICKLY TRANSITION TO ALL SN AFTER 19Z. SNOW WILL LAST SEVERAL HOURS BEFORE THE PRECIP BAND MOVES TO THE EAST. IFR CONDS WILL PREVAIL FOR MOST OF THE PERIOD. MOST OF THE MOISTURE WILL EXIT THE REGION...BUT FREEZING DRIZZLE WILL BE A CONCERN OVERNIGHT AS TEMPERATURES DROP INTO THE MIDDLE 20S AND LIGHT DRIZZLE IS EXPECTED. THE FREEZING DRIZZLE IS EXPECTED AT WACO AS WELL. 85/NH && .PREV UPDATE... .UPDATE... TEMPERATURES ARE SLOWLY COOLING AS COLDER...DRIER AIR FILTERS IN FROM THE EAST. ACARS SOUNDINGS HAVE BEEN SHOWING THE TREND OF COOLER TEMPERATURES. WE WILL BE DOING A SPECIAL 17Z RAOB TO BETTER SEE THE TEMPERATURE AND DEWPOINT PROFILE. THE TRANSITION LINE FROM RAIN TO RAIN/SNOW OR ALL SNOW EXTENDED SOUTHWEST OF GAINESVILLE... DENTON AND ROCKWALL AS OF 16Z. THE TRANSITION LINE WILL CONTINUE TO WORK ITS WAY SLOWLY SOUTHWEST THROUGH THIS AFTERNOON. WE WILL LEAVE THE WINTER WEATHER ADVISORY AS IS FOR NOW. 58 && .PREV DISCUSSION... /ISSUED 527 AM CST SUN JAN 9 2011/ AT FORECAST TIME WIDESPREAD RAINFALL WAS OVER AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 20 IN NORTH TX. WITH A DRY LOW LEVEL AIRMASS IN PLACE AHEAD OF THIS PRECIPITATION...THE CONCERN WITH THE ONSET OF THIS PRECIPITATION WAS THAT PERSISTENT RAINFALL WOULD SATURATE THE ATMOSPHERE FROM THE TOP DOWN CAUSING TEMPERATURES TO DROP RAPIDLY. WHILE THIS PROCESS HAS LOWERED TEMPERATES A BIT THIS MORNING...IT SEEMS THAT LOW LEVEL WARM AIR ADVECTION HAS PREVENTED THE LOWER TROPOSPHERE FROM WET BULBING BELOW FREEZING ACROSS THE FORECAST AREA. TEMPERATURES WITHIN THE REGION OF WIDESPREAD RAIN HAVE BEEN HOLDING IN THE UPPER 30S WITH DEW POINT VALUES HOLDING IN THE MID TO UPPER 30S FOR MOST LOCATIONS. THE UPPER LEVEL LOW PRESSURE SYSTEM THAT IS LARGELY RESPONSIBLE FOR THIS EARLY MORNING PRECIPITATION WAS LOCATED ROUGHLY NEAR DEL RIO...MOVING NORTHEAST TOWARDS NORTH TX. REGARDING SNOW POTENTIAL TODAY...SHORT RANGE ENSEMBLE GUIDANCE REGARDING SNOWFALL POTENTIAL FOR TODAY ACROSS NORTH TEXAS CONTINUES TO FORECAST A WIDE RANGE OF POSSIBILITIES. THE PRIMARY REASON FOR THIS LARGE SPREAD APPEARS TO BE HOW VARIOUS FORECAST MODELS HANDLE THE TIMING OF THE TRANSITION FROM RAIN TO SNOW ACROSS NORTH TX DURING THE DAY TODAY. THE 09/00Z NAM OFFERED UP THE COLDEST SOLUTION OUT OF THE RANGE OF OPERATIONAL GUIDANCE. THIS SOLUTION HAS BEEN LARGELY DISCOUNTED AS THE MODEL WAS ALREADY 5 TO 7 DEG F TOO COOL ON SURFACE TEMPERATURES 6 HOURS INTO ITS FORECAST...OR AROUND MIDNIGHT THIS MORNING. OTHER GUIDANCE SEEMS TO OFFER A SIMILAR SOLUTION WHICH IS TO BRING ABOUT A TRANSITION FROM RAIN TO SNOW FROM NORTHEAST TO SOUTHWEST ACROSS NORTH TX SLOWLY DURING THE DAY TODAY. AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES OVER THE SOUTHERN PORTIONS OF NORTH TX TODAY IT WILL CAUSE THE SURFACE LOW TO MOVE NORTHEAST ALONG THE TX COAST. FOR NORTH TX THIS WILL RESULT IN A BACKING OF OF THE LOW LEVEL WINDS AROUND TO THE EAST BY LATE THIS MORNING AND THRU THE AFTERNOON HRS. WITH THE COLDEST SURFACE WET BULB TEMPERATURES NORTHEAST OF THE FORECAST AREA...THIS WILL RESULT IN COLD AIR ADVECTION THRU THE LOWEST 5 KFT OF THE ATMOSPHERE OVER MUCH OF NORTH TX. BECAUSE THE LOWER TROPOSPHERE IS ALREADY FAIRLY SATURATED OVER NORTH TX THIS COLD AIR ADVECTION IS EXPECTED TO LOWER TEMPERATURES GRADUALLY THROUGHOUT THE DAY. THIS IS IN CONTRAST TO A MORE RAPID TEMPERATURE FALL THAT WOULD OCCUR WITH THE PASSAGE OF A STRONG COLD FRONT OR EVEN THE WET BULBING OF A VERY DRY AIRMASS. WITH THE COLD AIR EXPECTED TO FILTER INTO NORTH TX SLOWER THAN PREVIOUSLY FORECAST...A SUBSTANTIAL AMOUNT OF PRECIPITATION IS EXPECTED TO FALL AS RAIN ACROSS THE AREA BEFORE TRANSITIONING TO SNOW LATER IN THE DAY. THE LOCATIONS THAT ARE EXPECTED TO SEE THE HEAVIEST SNOWFALL AMOUNTS ARE THOSE LOCATIONS CLOSEST TO THE COLD AIR...AREAS GENERALLY AROUND AND NORTHEAST OF GREENVILLE. THESE LOCATIONS MAY PICK UP AS MUCH AS 3 TO 4 INCHES OF SNOWFALL TODAY. GENERALLY SNOWFALL AMOUNTS ARE EXPECTED TO DIMINISH TO THE SOUTHWEST OF GREENVILLE. ANYWHERE FROM 1 TO 3 INCHES OF SNOWFALL MAY OCCUR OVER THE METROPLEX WITH AROUND AN INCH OF SNOWFALL POSSIBLE SOUTHWEST OF THE METROPLEX. WITH AREA SOIL TEMPERATURES WELL ABOVE FREEZING...THE IMPACTS OF THIS SNOWFALL ON AREA ROADWAYS IS EXPECTED TO BE SOMEWHAT LIMITED. BRIDGES AND OVERPASSES WILL LIKELY DEVELOP SOME ICY OR SLUSHY PATCHES WHILE SNOW FALLS...HOWEVER ROAD SURFACES IN CONTACT WITH THE GROUND MAY SEE MUCH OF THE SNOWFALL MELT DURING THE DAY TODAY. OF COURSE SNOWFALL AMOUNTS ARE TIED VERY CLOSELY TO THE TIMING OF THE TRANSITION FROM RAIN TO SNOW. IF THE COLD AIR MOVES IN STRONGER FROM THE NORTHEAST RAIN WILL CHANGE OVER TO SNOW EARLIER IN THE DAY INCREASING SNOWFALL AMOUNTS FOR THE ENTIRE FORECAST AREA. CONVERSELY IF COLD AIR ADVECTION IS WEAKER THAN EXPECTED LITTLE TO NO SNOW ACCUMULATION MAY OCCUR. THE WINTER STORM WATCH HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY ACROSS NORTH TX. THIS IS LARGELY DUE TO LOWER CONFIDENCE IN ANY HEAVY /GREATER THAN 4 INCH/ SNOWFALL AMOUNTS ACROSS THE AREA COMBINED WITH A RELATIVELY LOW ANTICIPATED IMPACT TO TRAVELERS. CONFIDENCE IN SNOWFALL AMOUNTS REMAINING BELOW 4 INCHES IS INCREASED BY THE PRESENCE OF PERSISTENT...STRONG THUNDERSTORM ACTIVITY SOUTH OF NORTH TX. THINKING IS THAT THIS ACTIVITY WILL LIKELY RESULT IN THE DEVELOPMENT OF A MID LEVEL POTENTIAL VORTICITY ANOMALY /MID LEVEL LOW PRESSURE SYSTEM/ WHICH WILL LIKELY DIVERT THE BEST MID LEVEL LIFT AND MOISTURE EAST OF NORTH TX TODAY. ASSUMING THE TRACK OF THE UPPER LEVEL LOW PRESSURE SYSTEM CAN BE TRUSTED...LARGE SCALE FORCING FOR ASCENT WILL STILL SPREAD OVER NORTH TX THROUGHOUT THE DAY TODAY KEEPING CONFIDENCE HIGH IN WIDESPREAD PRECIPITATION. CONFIDENCE IN HEAVY PRECIPITATION FALLING OVER NORTH TX IS LOWERED SUBSTANTIALLY BY THIS MID LEVEL LOW PRESSURE SYSTEM OFF TO THE SOUTH. THE NEXT AREA OF CONCERN THEN SHIFTS TO SUNDAY NIGHT/MONDAY MORNING. FORECAST SOUNDINGS ARE CONSISTENT IN BRINGING A SHALLOW SATURATED LAYER IN PLACE OVER NORTH TX DURING THIS TIME FRAME. FORECAST SOUNDINGS ARE ALSO DEPICTING SOME SHALLOW LIFT THRU THIS LAYER WHICH RAISES CONFIDENCE IN DRIZZLE DEVELOPING OVER MUCH OF NORTH TX AFTER MIDNIGHT TONIGHT. THE PRIMARY PROBLEM WITH DRIZZLE AFTER MIDNIGHT IS THAT COLD AIR ADVECTION IS EXPECTED TO LOWER TEMPERATURES ACROSS MUCH OF NORTH TX BELOW FREEZING BY THIS TIME. TEMPERATURES WITHIN THE SHALLOW SATURATED LAYER ARE EXPECTED TO REMAIN IN THE -1 TO -6 DEG C RANGE...MEANING THAT ICE CRYSTALS WILL LIKELY NOT BE PRESENT WITHIN THIS LOW CLOUD LAYER. ASSUMING THIS PANS OUT AS EXPECTED...SUPERCOOLED WATER DROPLETS WILL FALL ONTO PRIMARILY ELEVATED SURFACES THAT HAVE COOLED BELOW FREEZING INSTANTLY CREATING A THIN ICY SHELL. BECAUSE THIS SATURATED LAYER IS ONLY EXPECTED TO BE A COUPLE OF THOUSAND FEET THICK...DRIZZLE WILL BE LIGHT IN NATURE. HOWEVER A THIN ICY ACCUMULATION IS LOOKING MORE LIKELY ON ELEVATED SURFACES ACROSS PORTIONS OF NORTH TX EARLY MONDAY MORNING. ASSUMING BRIDGES AND OVERPASSES ACCUMULATE A THIN ICY COATING MONDAY MORNING THIS WOULD LIKELY CAUSE SUBSTANTIAL DELAYS DURING THE MORNING COMMUTE. THE WINTER WEATHER ADVISORY HAS BEEN CONTINUED THRU THE OVERNIGHT HOURS TO COVER THIS POTENTIAL FOR FREEZING DRIZZLE MONDAY MORNING AS THESE AREAS ARE EXPECTED TO RECEIVE THE MOST WIDESPREAD FREEZING DRIZZLE. EVEN WITH LESS THAN A HUNDREDTH OF AN INCH OF ICE ACCUMULATION EXPECTED...THIS MAY CAUSE MORE TRAVEL HEADACHES THAN SNOWFALL TODAY ACROSS NORTH TX. EXTENDED...DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE REMAINDER OF THE FORECAST. BELOW NORMAL TEMPERATURES CONTINUE TO LOOK LIKELY FOR THE MIDDLE OF THIS WEEK. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 28 40 25 38 18 / 20 20 10 0 0 WACO, TX 30 43 28 39 18 / 5 10 10 0 0 PARIS, TX 25 33 19 35 18 / 60 20 10 5 5 DENTON, TX 28 38 24 35 16 / 20 20 10 0 0 MCKINNEY, TX 27 36 23 35 15 / 40 20 10 0 0 DALLAS, TX 28 39 23 37 18 / 20 20 10 0 0 TERRELL, TX 28 37 26 38 17 / 30 20 10 0 0 CORSICANA, TX 30 41 28 39 21 / 20 10 10 0 0 TEMPLE, TX 31 48 26 40 22 / 5 10 10 0 5 MINERAL WELLS, TX 29 43 21 37 16 / 20 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR TXZ091-102-103- 117>122-131>135-145>148. WINTER STORM WARNING UNTIL 9 AM CST MONDAY FOR TXZ092>095- 104>107-123. && 85/58
Hazardous weather outlook, Jan 9, 4:45 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 445 AM CST SUN JAN 9 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 445 AM CST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. AREAS OF SNOW ARE EXPECTED TO MIX WITH RAIN LATER TODAY AND BECOME ALL SNOW ACROSS PARTS OF NORTH TEXAS BY THIS AFTERNOON. AREAS MAINLY NORTH AND EAST OF A CANTON TO FORT WORTH TO BOWIE LINE WITH HAVE THE BEST CHANCE FOR SNOW THROUGH THIS EVENING. AMOUNTS BETWEEN 2 TO 4 INCHES WILL BE POSSIBLE FROM GREENVILLE TO SULPHUR SPRINGS TO PARIS THROUGH THIS EVENING. LIGHTER AMOUNTS ARE EXPECTED FARTHER WEST. AREAS OF FREEZING DRIZZLE ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS MUCH OF NORTH TEXAS. FREEZING DRIZZLE MAY CAUSE SIGNIFICANT TRAVEL IMPACTS ACROSS THE REGION INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF FREEZING DRIZZLE WILL CONTINUE INTO MONDAY MORNING ACROSS MUCH OF NORTH TEXAS. A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS EARLY TUESDAY. WIND CHILLS WILL BE IN THE SINGLE DIGITS EARLY TUESDAY MORNING AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT REPORTS OF SNOWFALL ARE REQUESTED ACROSS NORTH TEXAS. DUNN
In the hours before
Local storm report, Jan 9, 9:47 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 AM CST SUN JAN 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW DODD CITY 33.57N 96.08W
01/09/2011 E0.50 INCH FANNIN TX LAW ENFORCEMENTLocal storm report, Jan 9, 12:32 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CST SUN JAN 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW COOPER 33.37N 95.68W
01/09/2011 E1.50 INCH DELTA TX LAW ENFORCEMENT
1 TO 1.5 INCHES REPORTED BY DELTA COUNTY SHERIFFS OFFICELocal storm report, Jan 9, 12:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CST SUN JAN 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM SNOW PLANO 33.02N 96.72W
01/09/2011 M0.80 INCH COLLIN TX PUBLIC
PUBLIC REPORT OF MEASURED 0.8 INCHES ON GRASSY AND
ELEVATED SURFACESLocal storm report, Jan 9, 12:40 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CST SUN JAN 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM SNOW PARIS 33.65N 95.53W
01/09/2011 E2.00 INCH LAMAR TX LAW ENFORCEMENT
1 TO 2 INCHES REPORTED BY PARIS PDLocal storm report, Jan 9, 12:45 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1245 PM CST SUN JAN 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM SNOW 3 N RHOME 33.09N 97.48W
01/09/2011 E1.00 INCH WISE TX NWS EMPLOYEE
1 INCH OF SNOW MEASUREDLocal storm report, Jan 9, 12:51 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 PM CST SUN JAN 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM SNOW SHERMAN 33.63N 96.57W
01/09/2011 E3.00 INCH GRAYSON TX LAW ENFORCEMENT
3 INCHES OF ACCUMULATION REPORTED BY GRAYSON COUNTY
SHERIFFS OFFICEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:45 PM CST | Special Weather Statement | FWD | Stephens | 30 min |
| Jan 8, 10:49 PM CST | Special Weather Statement | FWD | Eastland | 26 min |
| Jan 8, 10:54 PM CST | Special Weather Statement | FWD | Erath | 36 min |
| Jan 9, 3:58 AM CST | Winter Weather Advisory | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 21 more | 32 hr |
Nearby
Winter Storm Warnings in Texas, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.